Alert archive / Colorado / High Wind Watches in 2024

High Wind Watch 7, NWS Pueblo, CO

May 6, 202412 counties in Colorado

NWS Pueblo, CO issued this high wind watch at May 6, 2024, 2:20 PM MDT for 12 counties in Colorado. It took effect at May 7, 2024, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 6, 2024, 2:20 PM MDT (20:20 UTC)
In effect from
May 7, 2024, 9:00 AM MDT
Expired
May 7, 2024, 2:36 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS75 KPUB 062020
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
220 PM MDT Mon May 6 2024

COZ086-070430-
/O.NEW.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/
/O.CON.KPUB.HW.W.0009.000000T0000Z-240506T2100Z/
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Including the cities of Pueblo
220 PM MDT Mon May 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS 
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...For the High Wind Warning, west winds 35 to 40 mph with 
  gusts up to 60 mph. For the High Wind Watch, west winds 30 to 40 
  mph with gusts up to 60 mph possible.

* WHERE...Pueblo County.

* WHEN...For the High Wind Warning, until 3 PM MDT this afternoon. 
  For the High Wind Watch, from Tuesday morning through Tuesday 
  evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ087-088-070430-
/O.NEW.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/
/O.CON.KPUB.HW.W.0009.000000T0000Z-240506T2100Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Including the cities of Trinidad and Walsenburg
220 PM MDT Mon May 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS 
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with 
  gusts up to 55 mph. For the High Wind Watch, west winds 30 to 40 
  mph with gusts up to 65 mph possible.

* WHERE...Western Las Animas County Below 7500 Feet, and Upper 
  Huerfano River Basin Below 7500 Feet.

* WHEN...For the High Wind Warning, until 3 PM MDT this afternoon. 
  For the High Wind Watch, from Tuesday morning through Tuesday 
  evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ069>075-077>080-083-070430-
/O.NEW.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Northern Sangre de Cristo Mountains
Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains
Above 11000 Feet-Southern Sangre de Cristo Mountains Between
7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above
11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet
Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and
10000 Feet-Wet Mountains Above 10000 Feet-Canon City
Vicinity/Eastern Fremont County-
Including the cities of Poncha Pass, Cuchara, Westcliffe,
Cotopaxi, La Jara, Sanford, Center, Howard, Stonewall, Rye,
Coaldale, Swissvale, Monte Vista, Fort Garland, Canon City,
Silver Cliff, San Luis, Weston, La Veta Pass, Texas Creek,
Blanca, Blanca Peak, Spanish Peaks, Manassa, Penrose, Hillside,
Alamosa, Del Norte, and Antonito
220 PM MDT Mon May 6 2024

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible.

* WHERE...Portions of central, south central, and southeast Colorado.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

PS
3 follow-up statements
743 
WWUS75 KPUB 062047
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
247 PM MDT Mon May 6 2024

COZ086>088-070500-
/O.EXP.KPUB.HW.W.0009.000000T0000Z-240506T2100Z/
/O.CON.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/
Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg
Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad
Vicinity/Western Las Animas County Below 7500 Feet-
Including the cities of Trinidad, Pueblo, and Walsenburg
247 PM MDT Mon May 6 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Pueblo, Walsenburg Vicinity/Upper Huerfano River Basin 
  Below 7500 Feet, and Trinidad Vicinity/Western Las Animas County 
  Below 7500 Feet.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

COZ084-085-070500-
/O.NEW.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-
Including the cities of Peterson AFB, Black Forest, and Colorado
Springs
247 PM MDT Mon May 6 2024

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 27 possible.

* WHERE...El Paso County.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ069>075-077>080-083-070500-
/O.CON.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Northern Sangre de Cristo Mountains
Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains
Above 11000 Feet-Southern Sangre de Cristo Mountains Between
7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above
11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet
Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and
10000 Feet-Wet Mountains Above 10000 Feet-Canon City
Vicinity/Eastern Fremont County-
Including the cities of Texas Creek, Westcliffe, La Jara,
Hillside, Howard, Cuchara, Penrose, Blanca, Spanish Peaks, Fort
Garland, Sanford, Rye, Monte Vista, Antonito, Poncha Pass, Blanca
Peak, Coaldale, Weston, Alamosa, Canon City, Manassa, Center, San
Luis, Cotopaxi, Del Norte, Silver Cliff, Swissvale, La Veta Pass,
and Stonewall
247 PM MDT Mon May 6 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Portions of central, south central, and southeast Colorado.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

SR
367 
WWUS75 KPUB 070405
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1005 PM MDT Mon May 6 2024

COZ084-085-071215-
/O.CON.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-
Including the cities of Peterson AFB, Colorado Springs, and Black
Forest
1005 PM MDT Mon May 6 2024

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 27 possible.

* WHERE...El Paso.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ069>075-077>080-083-086>088-071215-
/O.CON.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Northern Sangre de Cristo Mountains
Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains
Above 11000 Feet-Southern Sangre de Cristo Mountains Between
7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above
11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet
Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and
10000 Feet-Wet Mountains Above 10000 Feet-Canon City
Vicinity/Eastern Fremont County-Pueblo Vicinity/Pueblo County
Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin
Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below
7500 Feet-
Including the cities of Blanca, Weston, Antonito, Rye, Hillside,
Coaldale, Pueblo, Alamosa, Spanish Peaks, Canon City, Cuchara,
Trinidad, Fort Garland, Sanford, Poncha Pass, La Jara, Del Norte,
Walsenburg, Westcliffe, La Veta Pass, Blanca Peak, Cotopaxi,
Howard, San Luis, Silver Cliff, Penrose, Swissvale, Center, Texas
Creek, Monte Vista, Stonewall, and Manassa
1005 PM MDT Mon May 6 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT TUESDAY THROUGH 
TUESDAY EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Portions of central, south central, and southeast Colorado.

* WHEN...From 9 AM MDT Tuesday through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub
652 
WWUS75 KPUB 070836
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
236 AM MDT Tue May 7 2024

COZ069>075-077>080-083-086>088-071645-
/O.UPG.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/
/O.NEW.KPUB.HW.W.0010.240507T1500Z-240508T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Northern Sangre de Cristo Mountains
Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains
Above 11000 Feet-Southern Sangre de Cristo Mountains Between
7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above
11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet
Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and
10000 Feet-Wet Mountains Above 10000 Feet-Canon City
Vicinity/Eastern Fremont County-Pueblo Vicinity/Pueblo County
Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin
Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below
7500 Feet-
Including the cities of Del Norte, Walsenburg, Manassa, Coaldale,
Howard, Cuchara, Rye, Pueblo, Silver Cliff, Monte Vista, La Veta
Pass, Fort Garland, Swissvale, Antonito, Hillside, Blanca, Texas
Creek, Center, Westcliffe, Penrose, Canon City, Sanford, La Jara,
Trinidad, Poncha Pass, Cotopaxi, Weston, San Luis, Blanca Peak,
Spanish Peaks, Alamosa, and Stonewall
236 AM MDT Tue May 7 2024

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT 
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph across the 
  San Luis Valley, Fremont County, and the southern I-25 corridor, 
  with gusts to 75 mph over higher elevations of the Sangre de 
  Cristos and the Wet Mountains.

* WHERE...The San Luis Valley, The Sangre de Cristos, The Wet 
  Mountains, Fremont, Pueblo, Huerfano, and western Las Animas 
  counties.

* WHEN...From 9 AM this morning to 7 PM MDT this evening.

* IMPACTS...Damaging winds could down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ084-085-071645-
/O.CON.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-
Including the cities of Colorado Springs, Black Forest, and
Peterson AFB
236 AM MDT Tue May 7 2024

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 27 possible.

* WHERE...El Paso.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Ehr

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at May 6, 11:29 AM MDT, 2 hours 51 minutes earlier. Its key messages:

  • Critical fire weather conditions are expected over parts of the region today, Tuesday, and again on Wednesday.
  • Strong winds in the mountains will spread east over the southeastern Plains early this morning.
  • Wind driven snow will end in the mountains later this morning.
  • Strong winds will pick up again on Tuesday with blowing dust possible across the southeastern Plains, I-25 corridor, and valleys with blowing snow possible for the higher terrain.
  • A disturbed pattern will be in place late this week into the weekend with scattered showers and thunderstorms possible along with high elevation snow.
Area forecast discussion, May 6, 11:29 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1129 AM MDT Mon May 6 2024

.KEY MESSAGES...

- Critical fire weather conditions are expected over parts of
  the region today, Tuesday, and again on Wednesday.

- Strong winds in the mountains will spread east over the
  southeastern Plains early this morning.

- Wind driven snow will end in the mountains later this morning.

- Strong winds will pick up again on Tuesday with blowing dust
  possible across the southeastern Plains, I-25 corridor, and
  valleys with blowing snow possible for the higher terrain.

- A disturbed pattern will be in place late this week into the
  weekend with scattered showers and thunderstorms possible
  along with high elevation snow.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 415 AM MDT Mon May 6 2024

Currently...

10 mb 3 hr pressure rise was noted over the 4 corners while 4 mb
pressure falls note over the plains. Front was likely somewhere in
the San Luis Valley/Sangres at 3 AM and was pushing east. Winds have
been quite squirrelly over the plains this morning with winds
becoming quite gusty at times along the I-25 corridor and then
decreasing wot light and variable. Farther east a strong steady
southerly winds was noted. Lots of showers were noted over the
higher terrain while dry conditions noted over the plains. A
very sharp dryline was slowly progressing west over the eastern
plains, with 50 dwpts over the far eastern counties and 20s and
30s west of the dryline.

Today...

Main concerns today will be strong winds (especially this morning)
and fire weather conditions today. Strongest winds will appear to
occur this AM, with the strongest winds along the plains/mtns
interface, especially on the east slopes. These winds will gradually
push out onto the plains as we get closer to sunrise this AM, and
expect we will reach critical fire weather conditions where fuels
are receptive by mid morning. Overall, it is going to be a windy day
over the entire region, with winds slowly decreasing this afternoon.

As of now, there are no high wind hilites for lower elevations of
Pueblo and El Paso county, but I cannot rule out one or two high
wind events occurring for a short duration as the front moves through
over these areas.

Although strong shear and instability is occurring out east early
this AM, atmosphere will be too stable for convection to develop.

Snow in the mtns along the divide should decrease as the morning
progresses.

Tonight...

Winds will decrease significantly over the plains after sunset and
will decrease over the mtns, but will still be gusty at times,
especially at higher elevations. Any precip during the nighttime
hours will be predominantly over the central mtns, especially north
of Cottonwood Pass.

Humidity recovery will be poor tonight over the plains, especially
south of US50.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 415 AM MDT Mon May 6 2024

There is GFS/NAM/ECMWF agreement that the strong closed upper low
will be centered near the MT/SD/ND tri-state border on Tuesday.
This will put SE Colorado in a strong westerly mid-level flow
well south of the feature. With 50kts winds at 700mb on Tuesday
afternoon, would not be surprised to see some of this translate
down to the surface. The San Luis Valley comes close to criteria
for a High Wind Watch, with sustained winds of 30-40 mph and
gusts to 40-50 mph, but have decided to hold off on this for
now as it is marginal. Future forecast packages may need to
issue High Wind products as confidence increases.

700mb flow and moisture also suggest that some upsloping snow
showers will be possible for the Sawatch Range on Tuesday, with snow
finally waning Tuesday night. Any accumulation will be light,
generally less than an inch. Strong winds on Tuesday will make
blowing snow possible for the higher terrain of the Sawatch Range
and San Juans Mountains. Meanwhile, blowing dust will be possible
for the San Luis Valley, I-25 corridor, and SE Plains. Given the
strong winds on Tuesday coupled with RH values dropping into the
teens in the San Luis Valley and portions of the SE Plains that are
very dry, the Fire Weather Watch was upgraded to a Red Flag Warning.

The upper low will weaken as it slides southeastward across South
Dakota into Wednesday. This will allow for winds to decrease and for
the forecast to dry out across the area Tuesday night into
Wednesday.  Winds should again on Wednesday be strong enough for
fire weather conditions in similar areas, and thus a Fire
Weather Watch was issued for the same areas except for Baca
County where the winds may be just shy of hitting criteria for
fire weather conditions.

More uncertainty begins to enter the forecast Thursday into the
weekend. There are GFS/ECMWF/Canadian ensemble differences in
resolving an elongated mid-level trough extending from the northern
Plains southwestward into the Rockies. The operational models are
leaning toward an upper low closing off over Utah Thursday into
Friday with a short wave passing northeast of the area. Regardless
of how the trough evolves, it should lead to an unsettled pattern
for the area late this week with the chance (30-40% probability) for
showers and thunderstorms for the lower elevations and snow showers
for the highest terrain Thursday into Friday. For the weekend, the
forecast remains aligned with the National Blend of Models (NBM)
with the chance of showers and thunderstorms for the lower
elevations and snow showers above 9500 ft.

For temperatures, highs will be near normal values on Tuesday,
cooling to 5-10 degrees below normal Wednesday into Friday and then
back closer to normal values for the weekend. /04-Woodrum/

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1128 AM MDT Mon May 6 2024

VFR conditions are expected to prevail for all TAF sites (KALS,
KCOS, and KPUB) throughout the forecast period. Winds will be
synoptically influenced throughout the entire duration of the
forecast. They will be very strong and gusty through the evening out
of the west to northwest direction at all terminals, especially for
KPUB, where wind gusts could potentially reach 55 kts on occasion
through 21Z. These winds will decouple and weaken going into the
late evening hours, but then return to being very strong and gusty
shortly after sunrise tomorrow morning, towards the end of the
forecast period. There could also be some areas of BLDU at KALS
after 17Z and KPUB after 16Z, which may temporarily reduce VIS down
to IFR criteria. -Stewey

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM MDT this evening for COZ224-225-
232-233-237.
Red Flag Warning from 9 AM to 10 PM MDT Tuesday for COZ224-225-
232-233-237.
Fire Weather Watch from Wednesday morning through Wednesday
evening for COZ224-225-232-233.
High Wind Warning until noon MDT today for COZ072>075-078>085-
087-088.
High Wind Warning until 3 PM MDT this afternoon for COZ086.

&&

SHORT TERM...HODANISH
LONG TERM...WOODRUM
AVIATION...STEWARD
Hazardous weather outlook, May 6, 11:42 AM MDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1142 AM MDT Mon May 6 2024

COZ058>089-093>099-071745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1142 AM MDT Mon May 6 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions will be possible over parts of
the region, mainly south of Highway 50. Strong gusty winds and
low humidity values will cause favorable conditions for extreme
fire behavior if a fire were to start. Please do not burn today.

Strong winds will occur across the region today, with the
strongest winds of 40 to 70 mph possible. The strongest winds will
occur through early afternoon along the mountains plains
interface and over the southern I-25 corridor region.

Snow will be possible over the central mountains through the
afternoon. Additional accumulations of 1 to 3 inches will be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong winds will continue across the region Tuesday and
Wednesday. Some of these winds will reach up to 60 mph at times.
Critical fire weather conditions will also be possible across a
good part of the region.

Late this week snow will be possible across the mountains with
light to moderate accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

STEWARD/RODRIGUEZ

In the hours before

Local storm report, May 6, 8:20 AM MDT, 6 hours before
Preliminary Local Storm Report
National Weather Service Pueblo CO
820 AM MDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     Non-Tstm Wnd Gst 4 S Weston              37.07N 105.02W
05/06/2024  M89 MPH          Las Animas         CO   AWOS

            AWOS station 3CO4 4 S Weston.

&&
Local storm report, May 6, 10:29 AM MDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1029 AM MDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     Non-Tstm Wnd Gst 5 ENE Blende            38.28N 104.50W
05/06/2024  M60 MPH          Pueblo             CO   ASOS

&&
Local storm report, May 6, 10:31 AM MDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1031 AM MDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     Non-Tstm Wnd Gst 8 S Fountain            38.57N 104.70W
05/06/2024  M61 MPH          El Paso            CO   Mesonet

            Mesonet station FW6605 Founatin.

&&
Local storm report, May 6, 1:12 PM MDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
112 PM MDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     Non-Tstm Wnd Gst 4 S Weston              37.07N 105.02W
05/06/2024  M67 MPH          Las Animas         CO   AWOS

            AWOS station 3CO4 4 S Weston.

&&
Local storm report, May 6, 1:13 PM MDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
113 PM MDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     Non-Tstm Wnd Gst 2 NNE Florence          38.42N 105.10W
05/06/2024  M59 MPH          Fremont            CO   AWOS

            AWOS station K1V6 Fremont County Arpt.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:44 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 4 more39 hr
May 6, 3:44 AM MDTRed Flag WarningPUBAlamosa, Baca, Conejos, Costilla, Custer, Fremont and 6 more42 hr
May 6, 2:47 PM MDTFreeze WatchPUBEl Paso23 hr

Nearby

High Wind Watches in Colorado, 2024Every high wind watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.